Manage UsersManage Users

Question study

Question Review

Added on 12/26/2012

You are not logged in. Guests may only see three questions. Sign up now for free!
The nurse would apply which of the following clinical labels to nausea and vomiting experienced by a client 24 hours after chemotherapeutic drug administration with cisplatin (Platinol)?

1. Delayed nausea and vomiting
2. Retching
3. Acute nausea and vomiting
4. Anticipatory nausea and vomiting

Explanation

Delayed nausea may occur 24-48 hours after chemotherapy administration, primarily due to the ongoing effect that the metabolites exert on the CNS or GI tract. Despite effective antiemetic regimens, 93% of clients receiving cisplatin experience delayed nausea. Anticipatory nausea occurs in approximately 25% of clients due to the classic conditioning response from prior therapy. Acute nausea occurs 1-2 hours after chemotherapy administration. The critical words in the stem of the question are 24 hours after. From there, evaluate each option in terms of time frame. Eliminate options 2 and 3 because they are focused on the present, and eliminate option 4 because it is future-oriented related to the chemotherapy administration.

Contributor

Andrew
Member since: April 2011
(Boynton Beach,FL) Original question source

Question statistics

This question takes on average 12.571428571429 seconds to answer
This question is answered correctly 80.95% of the time

Tag this question

Topics: Pharmacology, Nursing Process: Analysis

Please suggest a topic area for this question


Report a problem

Is this question inappropriate, copywrited, or something else?